Lyrica Anyone?

Discussion in 'The Watercooler' started by Nomad, Oct 25, 2012.

  1. Nomad

    Nomad Guest

    I've been put on Lyrica for nerve pain. I still have pain and will have to increase the dosage. I see the neuro on Monday.
    Weight gain is often mentioned as a side effect.
    Anyone take this medication? Did you gain weight? Did you have any other side effects? What was your overall feelings about taking this medication? Was it helpful? Sorry about all these questions!!!!!!!!!!
    As always...thank you!!! :)
  2. InsaneCdn

    InsaneCdn Well-Known Member

    Ask about the weight gain side-effect.
    Sometimes, the side effect is HUNGER, which is easier to manage (eat well but moderate size portions... and then chew gum or suck on sugarless candy, or whatever it takes to NOT eat more than that)

    Otherwise, the medications could cause your body to be extremely efficient in processing calories... and it's hard to get enough food value on few enough calories.
  3. susiestar

    susiestar Roll With It

    I had very good luck with this for several years. Sadly, for me the effects tapered off to nothing. While on lyrica I not only didn't have as many migraines, I didn't have the hideous pain in the nerves in my skin that result in feeling like I am walking on shards of glass and all my skin is coated in glass shards. It is REALLY hard to get anything done, even sleep, when your every bit of skin feels like it is having glass bits ground into it. Few places will let you go naked and when your clothing hurts like the dickens, life becomes very difficult.

    I didn't have any weight gain at all, and usually I get the weight gain long before any positive results. Jess didn't get much help from lyrica, but she ddn't get weight gain or increased hunger either, and she usually gets that symptom the way I do.

    I hoep this helps. I got a good five years out of lyrica before it just was not effective anymore. It was the first time in my adult life that I didn't feel that every step was on shards of glass.
  4. Marcie Mac

    Marcie Mac Just Plain Ole Tired

    SO just started on it two weeks ago and said it has been great for the pain in his legs. He really hasen't gained any weight to speak of

  5. buddy

    buddy New Member

    Q takes it for his seizures. It wad selected because of the type and the anxiety and headaches he gets from them. Almost no headaches now. No weight gain for him from that medication. Hes been on it for three years.
  6. DammitJanet

    DammitJanet Well-Known Member Staff Member

    For me it was absolutely awful. One of the worst medications I ever tried outside SSRI's. It caused me to have my eyesight get worse in very short order and my libido just about shut down. Now I realize that maybe I shouldnt care about that but I was still in my late 40's when I tried it and I simply dont want to give up that part of my life even if I am disabled, obese and in pain. I want to keep that as long as possible. At least I want to want Lyrica made me hate even the thought of it.

    I went back on neurontin and now they are trying gralise which is a longer acting form of neurontin. I am not exactly thrilled with either of those but they are about the best out there now.
  7. buddy

    buddy New Member

    Janet, this is gonna sound sick, but if lyrica had that kind of side effect for Q I would be so glad. We dont need one more issue. YUP, I wont complain if that is what is keeping him from acting out that way so far.
  8. DammitJanet

    DammitJanet Well-Known Member Staff Member

    I understand Buddy but I am a grown woman who has been active for many years and the loss was very noticeable.
  9. Nomad

    Nomad Guest

    Thank you everyone!!! :)
    I doubled the medication (on my own) and I'm scared......about admitting this to the doctor.
    It was either doing this or going to the ER MANY MANY times.
    It does help my pain.
    And I am very hungry. I think I gained a couple of pounds. Right this second, I'm afraid to get on the scale.
    I have a little more control of the hunger today, I'm more aware of it. Eating small portions of very nutritious food.
    My eyesight does seem off a little...but then again, I had a corneal it is hard to tell.
    I've had several really crummy weeks.
    Thank you again!!! :)
  10. Jody

    Jody Active Member

    My boss took it, loved it for the pain, but gained 40 lbs in three months.
  11. buddy

    buddy New Member

    Whenever we up Qs dose he is off for about a week....including visual changes. Glad its helping. You can get blood levels taken to see if it's at an ok level.
  12. Nomad

    Nomad Guest

    Well, guess what?
    I looked in the mirror to put on my make up after typing the last post and a blood vessel in my eye had broken! I know of an eye doctor that works on Sunday, so off we went.
    It might have something to do with the Lyrica.
    Good grief!
    I'm watching what I eat, but it is hard.
    I am fighting depression...but so far, so good. I think learning difficult child detachment (which was heck), somehow toughened me up!!!
    Still wish this health crisis would get over with. The sooner, the better.
  13. DammitJanet

    DammitJanet Well-Known Member Staff Member

    It also made a friend of mine's hands swell. So beware.